Facebook Pixel
EmpowHER Guest

Side effects from starting the pill

By Anonymous April 14, 2010 - 6:54pm
Rate This

Hey there, I just started taking the pill a few days ago, and ever since I have been experiencing headaches, nausea, dizziness and light headedness. I am 22 years old, and this is my second time being on the pill (I was on the same brand - tricyclen lo about 2 years ago and stopped taking it for 8 months, never had these side effects before). just wondering if these are potential side effects of starting the pill and when should i expect them to stop. Thanks!

Add a Comment1 Comments

HERWriter Guide

Anon - Here's the information provided by the manufacturer:

Side Effects of Ortho-Tri-Cyclen - for the Consumer


All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome when using Ortho-Tri-Cyclen:

Nausea; vomiting; weight change; bleeding between menstrual periods; breast tenderness.

Seek medical attention right away if any of these SEVERE side effects occur when using Ortho-Tri-Cyclen:

Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); calf/leg pain or swelling; changes in vision; chest pain; difficulty wearing contact lenses; dizziness or fainting; headache or sudden severe headache; lumps in the breast; missed menstrual period; numbness of an arm or leg; one-sided weakness; persistent or recurrent abnormal vaginal bleeding; severe stomach pain; slurred speech; swelling of fingers or ankles; trouble breathing or shortness of breath; yellowing skin or eyes.

You can find the full report here.

If your symptoms worsen you may want to seek medical attention. Hope this helps! Pat

April 15, 2010 - 6:33pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Sexual Health

Get Email Updates

Resource Centers

Related Checklists

Sexual Health Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!